Alert archive / Missouri / Wind Advisories in 2009
Wind Advisory 4, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Mar 5, 2009, 9:09 AM CST for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2009, 9:09 AM CST (15:09 UTC)
- Expired
- Mar 5, 2009, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Springfield, MO
All 37 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 688 m²/s²
- 0-3 km storm-relative helicity
- 704 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KSGF 051509 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 909 AM CST THU MAR 5 2009 ...WIND ADVISORY IN EFFECT THROUGH 6 PM THIS AFTERNOON... .A DEVELOPING SURFACE LOW OVER SOUTHWEST NEBRASKA IS CAUSING A TIGHTENING PRESSURE GRADIENT ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI. THIS TIGHTENING PRESSURE GRADIENT WILL CAUSE SOUTHWEST WINDS TO INCREASE IN WIND SPEEDS LATE THIS MORNING INTO THE AFTERNOON HOURS. SUSTAINED WIND SPEEDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH ARE POSSIBLE FOR MANY LOCATIONS IN SOUTHWEST MISSOURI AND SOUTHEAST KANSAS UNTIL 6 PM THIS AFTERNOON. KSZ073-097-101-MOZ055>057-066>069-077>080-088>090-093>095-101>103- 060000- /O.NEW.KSGF.WI.Y.0004.090305T1509Z-090306T0000Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-VERNON-ST. CLAIR- HICKORY-CAMDEN-BARTON-CEDAR-POLK-DALLAS-JASPER-DADE-GREENE-NEWTON- LAWRENCE-CHRISTIAN-MCDONALD-BARRY-STONE- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...LAMAR...EL DORADO SPRINGS... STOCKTON...BOLIVAR...BUFFALO...JOPLIN...CARTHAGE...GREENFIELD... SPRINGFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK... ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY... GALENA 909 AM CST THU MAR 5 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. SOUTHWEST WINDS OF 25 TO 30 MPH SUSTAINED WITH WIND GUSTS TO 40 MPH ARE LIKELY TO OCCUR WEST OF A LINE FROM BRANSON TO SPRINGFIELD TO OSAGE BEACH LATE THIS MORNING AND WILL CONTINUE INTO THE LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CLAYCOMB
2 follow-up statements
000 WWUS73 KSGF 051748 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 1148 AM CST THU MAR 5 2009 ...WIND ADVISORY IN EFFECT THROUGH 6 PM THIS AFTERNOON... .A DEVELOPING SURFACE LOW OVER SOUTHWEST NEBRASKA IS CAUSING A TIGHTENING PRESSURE GRADIENT ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI. THIS TIGHTENING PRESSURE GRADIENT WILL CAUSE SOUTHWEST WINDS TO INCREASE IN WIND SPEEDS LATE THIS MORNING INTO THE AFTERNOON HOURS. SUSTAINED WIND SPEEDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH ARE POSSIBLE FOR MANY LOCATIONS IN SOUTHERN MISSOURI AND SOUTHEAST KANSAS UNTIL 6 PM THIS AFTERNOON. MOZ058-070-071-081>083-091-092-096>098-104>106-060000- /O.EXA.KSGF.WI.Y.0004.000000T0000Z-090306T0000Z/ MARIES-PULASKI-PHELPS-LACLEDE-TEXAS-DENT-WEBSTER-WRIGHT-DOUGLAS- HOWELL-SHANNON-TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...VIENNA...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LEBANON...HOUSTON...CABOOL...SALEM... MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...AVA... WEST PLAINS...WINONA...EMINENCE...BRANSON...FORSYTH... GAINESVILLE...THEODOSIA...THAYER...ALTON 1148 AM CST THU MAR 5 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. SOUTHWEST WINDS OF 25 TO 30 MPH SUSTAINED WITH WIND GUSTS TO 40 MPH ARE LIKELY TO OCCUR AFTER NOON AND CONTINUE THROUGH LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ073-097-101-MOZ055>057-066>069-077>080-088>090-093>095-101>103- 060000- /O.CON.KSGF.WI.Y.0004.000000T0000Z-090306T0000Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-VERNON-ST. CLAIR- HICKORY-CAMDEN-BARTON-CEDAR-POLK-DALLAS-JASPER-DADE-GREENE-NEWTON- LAWRENCE-CHRISTIAN-MCDONALD-BARRY-STONE- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...LAMAR...EL DORADO SPRINGS... STOCKTON...BOLIVAR...BUFFALO...JOPLIN...CARTHAGE...GREENFIELD... SPRINGFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK... ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY... GALENA 1148 AM CST THU MAR 5 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. SOUTHWEST WINDS OF 25 TO 30 MPH SUSTAINED WITH WIND GUSTS TO 40 MPH ARE LIKELY TO CONTINUE THROUGH THE LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CLAYCOMB
000 WWUS73 KSGF 052347 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 547 PM CST THU MAR 5 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-060100- /O.EXP.KSGF.WI.Y.0004.000000T0000Z-090306T0000Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON... PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA... BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON 547 PM CST THU MAR 5 2009 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING. WHILE WINDS WILL SUBSIDE SOME AT SUNSET...GUSTY WINDS WILL CONTINUE THIS EVENING. $$ FOSTER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Mar 5, 5:38 AM CST, 3 hours 31 minutes earlier.
Area forecast discussion, Mar 5, 5:38 AM CST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 538 AM CST THU MAR 5 2009 ...UPDATE TO AVIATION... .DISCUSSION... A TIGHT PRESSURE GRADIENT HAS SET UP OVER OUR AREA BETWEEN HIGH PRESSURE ALONG THE ATLANTIC COAST AND LOW PRESSURE OVER THE CENTRAL PLAINS. DEW POINTS HAVE INCREASED BY ABOUT 30 DEGREES COMPARED TO THIS TIME YESTERDAY...RANGING FROM THE LOWER 40S OVER THE EASTERN OZARKS TO NEAR 50 OVER SOUTHEAST KANSAS. A LOW LEVEL JET AROUND 50-60 KNOTS FROM THE SOUTHWEST CAN BE SEEN ON AREA PROFILERS AT 925 MB. TEMPERATURES AT THIS LEVEL ON THE RUC WERE ALREADY IN THE MID AND UPPER TEENS CELSIUS...AND EXPECT THEM TO GO UP A LITTLE MORE THROUGH THE MID/LATE MORNING. STRONG VERTICAL MIXING FROM 925 MB OR HIGHER IS EXPECTED TO RAISE TEMPS INTO THE 70S OVER THE WESTERN HALF OF THE FORECAST AREA THIS AFTERNOON...WITH MID/UPPER 60S OVER OUR EASTERN COUNTIES. INCREASING HIGH CLOUDS MAY LIMIT MIXING TODAY ENOUGH TO KEEP WINDS TODAY JUST BELOW ADVISORY CRITERIA. WILL MENTION GUSTS OVER 30 MPH IN THE HAZARDOUS WEATHER OUTLOOK BUT WILL HOLD OFF ON ISSUING AN ADVISORY AT THIS TIME. ON FRIDAY...WARM AND HUMID CONDITIONS CONTINUE AS LOW LEVEL MOISTURE INCREASES OVER THE REGION. A WARM FRONT WILL ADVANCE NORTHWARD ACROSS CENTRAL/NORTHERN MO...PUTTING OUR AREA FIRMLY IN THE WARM SECTOR. THIS WILL SET US UP FOR STRONG TO SEVERE STORMS BY SATURDAY NIGHT AS THE MAIN UPPER TROUGH TO OUR WEST AND ASSOCIATED COLD FRONT MOVE ACROSS THE REGION AND INTERACT WITH THE RESIDING MOIST AND UNSTABLE AIRMASS. 0-6KM BULK SHEAR AROUND 50-60 KNOTS AND MUCAPES OVER 500J/KG WILL BE SUFFICIENT FOR SEVERE STORM DEVELOPMENT. ONCE THE FRONT MOVES ACROSS THE REGION ON SUNDAY...WE SHOULD SEE JUST A SHORT BREAK IN RAIN CHANCES UNTIL MONDAY EVENING AND TUESDAY AS THE FRONT WHICH STALLS OVER ARKANSAS RETURNS BACK TO THE NORTH AS A WARM FRONT AHEAD OF ANOTHER LOW PRESSURE DEVELOPING OVER THE PLAINS. && .AVIATION... FOR THE 12Z KSGF/KJLN TAFS....STRONG AND GUSTY SOUTHERLY SURFACE WINDS WILL CONTINUE TO IMPACT THE TAF SITES THROUGH THE ENTIRE TAF PERIOD. LOW LEVEL WIND SHEAR WILL ALSO BE A CONCERN THIS MORNING AND AGAIN THIS EVENING INTO FRIDAY MORNING...AS A STRONG LOW LEVEL JET REMAINS IN PLACE OVER THE AREA. AN MVFR STRATUS DECK IS EXPECTED TO DEVELOP OVER THE TAF SITES EARLY FRIDAY MORNING AS LOW LEVEL MOISTURE WILL BE HIGH. && .FIRE WEATHER... WILL CONTINUE TO MENTION HEIGHTENED FIRE DANGER OVER THE REGION TODAY WITH STRONG SOUTHWEST WINDS...WARM TEMPERATURES AND DORMANT VEGETATION. DEWPOINT TEMPS HAVE INCREASED ENOUGH OVER THE REGION TO KEEP AFTERNOON HUMIDITIES ABOVE 30 PERCENT. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO SGF
Hazardous weather outlook, Mar 5, 5:26 AM CST, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 526 AM CST THU MAR 5 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 526 AM CST THU MAR 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. GUSTY SOUTHWEST WINDS WILL GUSTS OVER 30 MPH AT TIMES DURING THE LATE MORNING AND AFTERNOON...MAINLY ALONG AND WEST OF A SPRINGFIELD TO WARSAW LINE. THESE WINDS WILL COMBINE WITH ABOVE NORMAL TEMPERATURES AND DORMANT VEGETATION TO PRODUCE AN ELEVATED FIRE DANGER THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY NIGHT AND EARLY SUNDAY AS A COLD FRONT PUSHES ACROSS THE REGION. ANOTHER STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS MONDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
Nearby
Wind Advisories in Missouri, 2009Wind Advisories in Kansas, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.